It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-21-2008, 07:53 AM   #1
Veteran
(male)
 
Join Date: Sep 2003
Location: Virginia
Posts: 445
efang HB Userefang HB User
Will using Restasis too long make dry eye getting worse?

I have been having dry eye for about 3 years, The Ophthalmology doctor whom I recently saw let me use Restasis and Optive for about 10 months. Actually I have been using Restasis in past 3 years and each year for at least 6- 8 months.

Recent I feel pretty uncomfortable ( pain, itch, some time very dry but sometime tearing). the doctor still let me use some drops.
Does any one find long-term using Restasis will make dry eye getting worse?

Thanks!

 
Old 11-22-2008, 08:51 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,313
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Re: Will using Restasis too long make dry eye getting worse?

I have been using Restasis for at least 2 years daily and see no problem with eyes being more dry. Eyes are better now than in the past, use less eye drops.

Restasis does not work for everyone.

You may have an infection in the oil glands on edge of eyelids.

Try cleansing eyelids using Johnson Baby Shampoo diluted in water to scrub edges of eyelids with eyes closed. Rinse well. I use a cotton cosmetic pad and use a clean one for each eye to prevent cross-contamination. Do this night and morning. My eye doctor told me to do this.

I use Restasis after scrubbing eyelids morning and night. Doctor said I could use 2 drops in each eye from the same vial for the night and morning. I close the vial, wrap in a Kleenex and store in a container until next use.

During the day I use Systane and at bedtime 5 minutes after using Restasis I use Refresh Celluvisc and then Refresh PM ointment.

Systane usually lasts 3-4 hrs and then need to use again. While using the computer I use Refresh Plus off and on since eyes dry out due to not blinking as often as needed.

Last edited by Misty800; 11-22-2008 at 08:53 AM.

 
Sponsors Lightbulb
   
Old 11-24-2008, 06:59 AM   #3
Veteran
(male)
 
Join Date: Sep 2003
Location: Virginia
Posts: 445
efang HB Userefang HB User
Re: Will using Restasis too long make dry eye getting worse?

Misty800,
Thank you for sending to me this message, now I will continue using Restasis and plus Optive or Systane, I will try ointment at bedtime.
About infection, I asked my Ophthalmology at Nov 7 and the answer was no and no need to use anti-infection eye drop.
I donít know if you used Optive before ? I donít know Refresh Celluyisc and think maybe it is a lubricant Eye Drops also.if yes, you are using two kinds
of lubricant drops at same time.

Thanks!

 
Old 03-14-2009, 06:29 AM   #4
Veteran
(male)
 
Join Date: Sep 2003
Location: Virginia
Posts: 445
efang HB Userefang HB User
Re: Will using Restasis too long make dry eye getting worse?

Now, I still have this question and like to know if anyone here have been using
Restasis for many years without problem ? My eye is better now, I am going to stop using it for a whole and to see what happen.

Thanks!

 
Old 03-14-2009, 06:47 AM   #5
Senior Veteran
(female)
 
Join Date: Mar 2006
Location: Chicago
Posts: 618
JodieJ HB UserJodieJ HB UserJodieJ HB UserJodieJ HB User
Re: Will using Restasis too long make dry eye getting worse?

I was given Restasis for mildly dry eyes following eye surgery. I'm not sure that it helped much, but I continued using it (with my ophthalmologist's approval) for 2 years. I stopped using it a few months ago, with no bad effects.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
about using Restasis and Lotemax efang Eye & Vision 2 10-30-2009 08:41 AM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM
can Restasis cause Eyecancer? Shahara Eye & Vision 10 03-24-2008 11:10 AM
Restasis Post Lasik? DollBaby24 Lasik Eye Surgery 2 11-29-2006 11:14 PM
Ouit using Restasis.... adw37 Eye & Vision 6 04-11-2006 09:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



JodieJ (11), tubint (11), Bleue (9), TopGeek (8), senior41 (8), Laura1000 (8), earthworm88 (7), Eagle (7), esker (7), ladybud (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:32 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!